MAUDE Adverse Event Report: BIOMET 3I CERTAIN¿ UCLA CASTABLE NON-HEXED ABUTMENT 3.4MM(D) W/LARGE DIA. TI SCREW; DENTAL ABUTMENT

BIOMET 3I CERTAIN¿ UCLA CASTABLE NON-HEXED ABUTMENT 3.4MM(D) W/LARGE DIA. TI SCREW; DENTAL ABUTMENT
Catalog Number IMUCC2T
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The doctor reports that the two screws have fractured through/by the body.The affected dental positions are #43 and #46.The doctor indicates in the per that the procedure was concluded with the placement of another implant.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient weight unknown / not provided.Additional device information unknown / not provided.Premarket identification unknown / not provided.Device manufacturer date unknown / not provided.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Zimvie received two (2) imucc2t, (certain ucla castable non-hexed abutment 3.4mm(d) w/large dia.Ti screw) for evaluation.Visual evaluation of the as returned product identified signs of use, both screws were fractured at the threads.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Dhr review was completed for the subject lot number 1212548.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 1212548 for similar events and no other complaint was identified.Review completed utilizing keywords: fracture screw.Based on the investigation and risk management file review, the most likely root cause determined from the investigation is attributed to patient factors due to parafunctional habits (bruxism) over the implantation period.Therefore, based on the available information, device malfunction did occur, and the reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CERTAIN¿ UCLA CASTABLE NON-HEXED ABUTMENT 3.4MM(D) W/LARGE DIA. TI SCREW
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16553231
Report Number0001038806-2023-00520
Device Sequence Number5326363
Product Code NHA
UDI-Device Identifier00844868006558
UDI-Public(01)00844868006558(17)230131(10)1212548
Combination Product (Y/N)N
Initial Reporter CountrySP
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/30/2023
Device Catalogue NumberIMUCC2T
Device Lot Number1212548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age56 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic